Alert archive / Texas / Beach Hazards Statements in 2019

Beach Hazards Statement 3, NWS Houston/Galveston, TX

May 23, 2019Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at May 23, 2019, 10:44 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at May 23, 2019, 5:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 23, 2019, 10:44 AM CDT (15:44 UTC)
In effect from
May 23, 2019, 5:00 PM CDT
Expired
May 27, 2019, 10:00 PM CDT
In force
4 days
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WHUS44 KHGX 231544
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1044 AM CDT Thu May 23 2019

...Coastal Flood Advisory Extended to 5 PM Thursday...

.Elevated water levels and high wave run up will cause minor
coastal flooding around times of high tide. In addition, expect
strong rip currents along area beaches. Swim near a lifeguard and
away from rocks, piers and jetties.

TXZ436>438-232345-
/O.NEW.KHGX.BH.S.0003.190523T2200Z-190525T2300Z/
/O.CON.KHGX.CF.Y.0003.000000T0000Z-190523T2200Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1044 AM CDT Thu May 23 2019

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 PM CDT THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

The National Weather Service in Houston/Galveston has issued a
Beach Hazards Statement for strong rip currents and minor beach 
flooding, which is in effect from 5 PM CDT this afternoon through 
Saturday afternoon. 

* COASTAL FLOODING...minor coastal flooding is possible around 
  times of high tide. 

* HAZARDS...Strong rip currents and elevated water levels. 

* Timing...Several hours before and after high tide times.

* LOCATION...Mainly Gulf facing shores.

* Impacts...Expect overwash at the Highway 87 and 124 
  intersection on the Bolivar Peninsula, Blue Water Highway and 
  low lying roads near Surfside Beach. In Galveston, wave run up 
  will approach the sea wall at some locations. Further down the 
  coast towards Matagorda Bay, wave action may push further up 
  the beach and which could limit beach vehicle traffic. Strong 
  rip currents will create hazardous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Coastal Flood Advisory indicates that onshore winds and high
tides will combine to generate the coastal flooding of low lying
areas along the beach front.

A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&



$$
15 follow-up statements
288 
WHUS44 KHGX 232218
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
518 PM CDT Thu May 23 2019

...Coastal Flood Advisory has been allowed to expire...

.Beach goers should still use caution as strong rip currents 
along Gulf facing beaches will continue through this weekend. Swim 
near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-241030-
/O.EXP.KHGX.CF.Y.0003.000000T0000Z-190523T2200Z/
/O.CON.KHGX.BH.S.0003.000000T0000Z-190525T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
518 PM CDT Thu May 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...
...COASTAL FLOOD ADVISORY HAS EXPIRED...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through this weekend.

* LOCATION...Gulf facing beaches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
707 
WHUS44 KHGX 241042
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
542 AM CDT Fri May 24 2019

...Strong Rip Currents Expected Through Weekend...

.Beach goers should still use caution as strong rip currents
along Gulf facing beaches will continue through this weekend.
Swim near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-241845-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190525T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
542 AM CDT Fri May 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend.

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
420 
WHUS44 KHGX 241421
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
921 AM CDT Fri May 24 2019

...Strong Rip Currents Expected Through Weekend...

.Beach goers should still use caution as strong rip currents
along Gulf facing beaches will continue through this weekend.
Swim near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-251330-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190525T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
921 AM CDT Fri May 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip currents...
longshore currents...sneaker waves and other hazards create life-threatening 
conditions in the surf zone. Caution should be used when in or near the water.

&&

$$
537 
WHUS44 KHGX 242021
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
321 PM CDT Fri May 24 2019

...Strong Rip Currents expected to continue through the weekend...

.Beach goers should still use caution as strong rip currents along 
Gulf facing beaches will continue through this weekend. Swim near 
a lifeguard and away from rocks, piers and jetties.

TXZ436>438-250430-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190525T2300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
321 PM CDT Fri May 24 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through this weekend.

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip currents... 
longshore currents...sneaker waves and other hazards create life-threatening 
conditions in the surf zone. Caution should be used when in or near the water.

&&

$$
819 
WHUS44 KHGX 250930
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
430 AM CDT Sat May 25 2019

...Strong Rip Currents expected to continue through the weekend...

.Beach goers should still use caution as strong rip currents
along Gulf facing beaches will continue through this weekend.
Swim near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-251730-
/O.EXT.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
430 AM CDT Sat May 25 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend.

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents... longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
858 
WHUS44 KHGX 251511
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1011 AM CDT Sat May 25 2019

...Strong Rip Currents expected to continue through weekend 
and into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along 
Gulf facing beaches will continue through this weekend. Swim 
near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-261200-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1011 AM CDT Sat May 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
           this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip 
currents...longshore currents...sneaker waves and other hazards 
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
166 
WHUS44 KHGX 252035
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
335 PM CDT Sat May 25 2019

...Strong Rip Currents expected to continue through weekend and
into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along Gulf
facing beaches will continue through this weekend. Swim near a
lifeguard and away from rocks, piers and jetties.

TXZ436>438-260445-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
335 PM CDT Sat May 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip 
currents...longshore currents...sneaker waves and other hazards 
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
388 
WHUS44 KHGX 260248
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
948 PM CDT Sat May 25 2019

...Strong Rip Currents expected to continue through weekend and
into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along Gulf
facing beaches will continue through this weekend. Swim near a
lifeguard and away from rocks, piers and jetties.

TXZ436>438-261100-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
948 PM CDT Sat May 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend.

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
409 
WHUS44 KHGX 260857
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
357 AM CDT Sun May 26 2019

...Strong Rip Currents expected to continue through weekend and
into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along Gulf
facing beaches will continue through this weekend. Swim near a
lifeguard and away from rocks, piers and jetties.

TXZ436>438-261700-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
357 AM CDT Sun May 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&


$$
433 
WHUS44 KHGX 261506
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1006 AM CDT Sun May 26 2019

...Strong Rip Currents expected to continue through weekend and
into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along Gulf
facing beaches will continue through this weekend. Swim near a
lifeguard and away from rocks, piers and jetties.

TXZ436>438-270315-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1006 AM CDT Sun May 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
129 
WHUS44 KHGX 270334
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1034 PM CDT Sun May 26 2019

...Strong Rip Currents expected to continue through weekend and
into the start of the upcoming week...

.Beach goers should use caution as strong rip currents along Gulf
facing beaches will continue through this weekend. Swim near a
lifeguard and away from rocks, piers and jetties.

TXZ436>438-271145-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1034 PM CDT Sun May 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* HAZARDS...Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
607 
WHUS44 KHGX 270951
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
451 AM CDT Mon May 27 2019

...Moderate to Strong Rip Currents expected to continue through 
Tuesday afternoon...

.Beach goers should use caution as moderate to strong rip currents 
along Gulf facing beaches will continue through Tuesday afternoon. 
Swim near a lifeguard and away from rocks, piers and jetties.

TXZ436>438-271800-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
451 AM CDT Mon May 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...Moderate to Strong rip currents.

* Timing...Risk for strong rip currents will continue through 
  this weekend. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$
448 
WHUS44 KHGX 271737
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1237 PM CDT Mon May 27 2019

...Moderate to Strong Rip Currents expected to continue through 
this evening and will likely continue into Tuesday...

.Beach goers should use caution as moderate to strong rip currents 
along Gulf facing beaches will continue through this evening. If
swimming, do so near a lifeguard and away from rocks, piers and 
jetties. 

TXZ436>438-280300-
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1237 PM CDT Mon May 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* HAZARDS...Moderate to Strong rip currents.

* Timing...Through this evening. 

* LOCATION...Gulf facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip currents...
longshore currents...sneaker waves and other hazards create life-threatening 
conditions in the surf zone. Caution should be used when in or near the water.

&&

$$
192 
WHUS44 KHGX 271919
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
219 PM CDT Mon May 27 2019

...Moderate to Strong Rip Currents Expected to Continue Through
Much of the Week...

.Beach goers should use caution as moderate to strong rip
currents along Gulf facing beaches will continue through this
evening. If swimming, do so near a lifeguard and away from rocks,
piers and jetties.

TXZ436>438-280330-
/O.NEW.KHGX.RP.S.0015.190527T1919Z-190529T0000Z/
/O.CON.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
219 PM CDT Mon May 27 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Houston/Galveston has issued a
High Rip Current Risk, which is in effect through Tuesday
evening. 

* HAZARDS...Moderate to Strong rip currents.

* Timing...Through this evening.

* LOCATION...Gulf facing beaches.

* IMPACTS...Swimming in the Gulf may be dangerous in areas of 
strong rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In the advisory area threats such as rip currents... 
longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

There is a high risk of rip currents. Life threatening rip
currents are likely in the surf zone.
               
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
               
If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$
492 
WHUS44 KHGX 280308
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
1008 PM CDT Mon May 27 2019

...Moderate to Strong Rip Currents Expected to Continue Through
Much of the Week...

.Beach goers should use caution as moderate to strong rip
currents along Gulf facing beaches will continue through this
evening. If swimming, do so near a lifeguard and away from rocks,
piers and jetties.

TXZ436>438-281115-
/O.EXP.KHGX.BH.S.0003.000000T0000Z-190528T0300Z/
/O.CON.KHGX.RP.S.0015.000000T0000Z-190529T0000Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
1008 PM CDT Mon May 27 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* HAZARDS...Strong rip currents.

* Timing...Through Tuesday evening.

* LOCATION...Gulf facing beaches.

* IMPACTS...Swimming in the Gulf may be dangerous in areas ofstrong
  rip currents. Swim near a lifeguard. Stay away from piers and 
  jetties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents. Life threatening rip
currents are likely in the surf zone.
               
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. Heed the advice of lifeguards...beach patrol...
flags and signs. Swim near a lifeguard.
               
If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at May 23, 4:15 AM CDT, 6 hours 29 minutes earlier.

Area forecast discussion, May 23, 4:15 AM CDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
415 AM CDT Thu May 23 2019

.DISCUSSION...
Southeastern Texas getting clipped by a Central Texas near 40
knot low level jet. Our regional morning 30 knot lower layer
winds have translated to 15 to 25 (gust 35) knot surface winds,
especially strongest across the coastal counties. These gusty
overnight winds have prompted a Wind Advisory for the immediate
coastline through 10 AM. Water vapor imagery may be picking up on
a small weak disturbance moving into the northern reaches of the
Mexican Provinces of Nuevo Leon and Tamaulipas. This disturbance
may work its way up into southern Texas and reach our far western
zones around Matagorda Bay later this morning. If so, it may
provide enough lift within a conditionally unstable and highly
moist (near 1.7 inch pwat) environment surrounding Matagorda Bay
that, in tandem with a weakening low level 25 knot jet, to
initiate scattered showers and maybe that rogue thunderstorm.
Slight to low end chance POPS for slowly north and eastern
propagating cells along and in the vicinity of the Highway
59/Interstate 69 corridor southwest of metro through the
afternoon. This will probably be the last mentionable chance for
rain in a week. Recently amped up winds will fall back to 10 to
15 knot magnitudes during the day, 5 to 10 knot overnight speeds.

Eastern upper ridging centered over the southeastern U.S. is
forecast to expand westward in the coming days and overtake
eastern Texas. Suppression with these higher heights are expected
to envelop the region and nil any appreciable rain chances through
mid next week. A trend towards relatively drier air moving in on
a general southerly steering flow will assist in ending this trend
of record high minimum temperatures; expect average lower to
middle 70 sunrise temperatures. Partially cloudy days will have
more sun making it to the surface and warming many into the
slightly above normal lower 90s each subsequent day through the
period. Slightly lower humidity levels, per more sunshine
assisting in more efficient afternoon mixing, will keep heat
indices in the mean middle 90s, or a few degrees above ambient
afternoon temperatures through late May. Even though sub 100 heat
indices are forecast, it is important to bear in mind that early
warm season heat, with lessened air quality (as more sun creates
higher levels of lower level ozone), can be a silent killer in
terms of heat-related stress and exhaustion. Limit afternoon
activities, stay shaded and hydrated and always check your
vechicle's backseat for the little ones. 31

&&

.MARINE...
Moderate onshore flow will persist today and tonight. Will keep the
current configuration of advsy flags in place, though the day shift
may be able to downgrade some locations to caution later today.
Overall trend should be for slightly lower winds/seas as we head
into the weekend...though marine conditions will probably be rougher
than we've seen the past several Memorial Day weekends which will
need to be taken into consideration given the high number of people
expected at area beaches and on the water.

Coastal Flood Advisory will continue along the Gulf facing coast
today. Minor coastal flooding remains a possibility around times of
high tide. The more prone location will be the Highway 87/124
intersection on Bolivar today. Levels have been trending down the
past 24-36 hours. We may be able to make this the last
advisory...and transition to more of a beach hazards product
incorporating the primary issue of being the rip current risk for
the holiday weekend.

Winds/seas build again early next week as the pressure gradient
tightens back up.  47

&&

.AVIATION...
Mix of MVFR/VFR ceilings across the area early this morning. Should
transition into mostly VFR this afternoon. There will probably be
some iso shra around, but not planning to include any VCSH wording
attm and let amendments take care of those if need be. Ceilings
should lower back down into MVFR territory this evening. 12z TAF
package should look similar to what's already out.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      91  75  92  74  91 /  10   0   0   0   0
Houston (IAH)              91  76  92  75  91 /  20   0   0   0   0
Galveston (GLS)            86  79  88  79  85 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 10 AM CDT this morning for the following
     zones: Brazoria Islands...Chambers...Coastal Brazoria...
     Coastal Galveston...Coastal Jackson...Coastal Matagorda...
     Galveston Island and Bolivar Peninsula...Matagorda Islands.

     Coastal Flood Advisory until 5 PM CDT this afternoon for the
     following zones: Brazoria Islands...Galveston Island and
     Bolivar Peninsula...Matagorda Islands.

GM...Small Craft Advisory until 7 AM CDT Friday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Matagorda Bay...Waters from
     Freeport to Matagorda Ship Channel TX from 20 to 60 NM...
     Waters from High Island to Freeport TX from 20 to 60 NM.

     Small Craft Advisory until 10 AM CDT this morning for the
     following zones: Galveston Bay.

&&

Discussion...31/47
Hazardous weather outlook, May 23, 4:57 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
457 AM CDT Thu May 23 2019

TXZ313-335>338-436>438-241000-
Brazoria Islands-Coastal Brazoria-Coastal Galveston-
Coastal Harris-Coastal Jackson-Coastal Matagorda-
Galveston Island and Bolivar Peninsula-Matagorda Islands-
457 AM CDT Thu May 23 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Coastal Flood Advisories will continue as minor coastal flooding
remains a possibility during afternoon high tide times.

There is a continued risk for strong rip currents along local
area beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Other than some minor late week coastal flooding concerns and
strong rip currents, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:17 AM CDTWind AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda9 hr

Nearby

Beach Hazards Statements in Texas, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.